27, never had a baby, diagnosed with Adenomyosis!

Hi ladies..

I've recently been diagnosed with Adenomyosis after years and years of doctor visits who weren't able to tell me the underlying cause of my super painful periods. I would skip work whenever I am on my period because I wouldn't be able to stand straight, I would have indigestion and sometimes fevers, I'd be so nauseated that I wouldn't be able to eat anything at all. It's hellish really.

Only until last August 2016 I was told that I had Adenomyosis which is endo in the uterine wall and I was devastated at the thought of never being able to have a child if I don't treat the condition sooner. My gyno said that my womb was swollen due to the condition, but my ovaries looked healthy so I'm hopeful that I can still be cured and try for a baby in a year or two.

I was offered Visanne (gnRh agonist) to take for 6 months but I refused to take up on the treatment as I went on a little research of women on it, and the side effects sounded really scary. So I decided to go on a monthly injection of Cyclofem which is a combined contraception that apparently isn't FDA aprroved in the United States and is only available in third-world countries such as Indonesia (where I come from), Iran, Mexico, and Brazil; if I'm not mistaken. 2 weeks into the treatment, I started feeling absolutely crappy with sore and bloated breasts (which was pretty cool cuz I never really had much boobs but it hurt like a SOB so I guess it doesn't mean anything lol) I had 24-hour migraines that never went away, and I was nauseated allll the time and sometimes even partially deaf and my heartbeat were crazy fast. Despite the side effects, I continued the treatment for 2 months (a total of twice injection, 1 injection done monthly) in hopes that I would at least see and feel an improvement in my period pains. But towards the end of the 2nd-round injection I was told by my bf's family gyno that the treatment just "doesn't make sense" in my case of adenomyosis" and was told to switch to Cerazette the mini pill.

So now I'm on the mini pill and it's been 12 days. Amazingly I am back to my normal size (boobs and all) whereas when I was still on cyclofem my pants felt so tight to the point where I couldn't even feel my legs lol.

So far the only side effect I'm experiencing is pelvic cramps, much like the pain I usually get when I'm on day 1-3 of my period. But thing is this is 18 days after my period and I'm not even ON my period. I'm just wondering if this is normal. I've read some pretty horrible experiences on the mini pill such as gaining 2 stones in weight, going up a few cup sizes for bras, moodiness and even anger, acne here and there and some hair loss scare. How long do those start kicking in if I'll ever need to experience those? Although I do hope I'm one of the luckier ones that don't need to go through any of that.

Thanks and keep hustling ladies!!!!

xx

inds

8 Replies

oldestnewest
  • I've been on the mini pill for 5 months now, I haven't gained weight, my breasts have stayed the same, and I haven't experienced any anger unlike the combo pills and Nuvaring I've tried.

    My breakouts were related to estrogen so I had cystic acne but after this pill it's gone away.

    The only problems with the mini pill that I've had:

    -first and second week I was so horny (couldn't take my mind off it)

    -Swollen ankles and legs when I walk a lot (but not that much before it was everyday)

    - Hives (lasted 5 days)

    - Endobelly (but my pain still hasn't gone down but drs think I'm a stage 4 b/c of my symptoms so that might be why)

    - I had a few infections from it but I haven't really read anyone else having the same experience: kidney and BV that turned into PID b/c my Ph was balancing out.

    On the combo pill I got a kidney stone, mood swings, sucidal thoughts, constipation, nausea, dizziness, and migraine

    Its optional what you take but just take it quick b/c otherwise the endo will come back when you cycle for real as to withdrawal bleeding from birth control.

    People with endo are more prone to actually being sensitive to progesterone b/c the endo doesn't like the progesterone so it makes the immune system try to reject it. Which is the reason for hives but once again that's also a rare symptom.

    If you did fine on the combo pill you'll be fine on the mini pill. Xx

  • Not sure if my longass reply would show up in your notifs since I was replying to both!

  • Iv just stopped taking cerazette today after about 6 months.

    The main thing I noticed was generally feeling quite emotional, don't think iv ever cried so often at work! Definitely noticed more hair loss than normal in the shower etc-i have quite thick hair so not sure if that makes a difference, but I don't think any hair loss was noticable. Probably only other thing was random pelvic pains for the first few weeks. Iv ended up stopped taking it as the bleeding and spotting was almost constant but it seems like some people get on really well with it and have none!

    Hopefully your one of the lucky ones! :)

  • Not sure if my longass reply would show up in your notifs since I was replying to both!

  • Hi Hannah117 & Feepsy,

    Thanks so much for your replies. I'm on day 13 now with Cerazette. I'm always cramping and it feels like my womb is on fire! Sorry in advanced, but I'm about to be a bit TMI. I have an endo belly and I could literally feel my womb has swollen up if I touch it from the inside. My cervix is pretty low so I can easily reach it with a finger and it feels hard and I never had it like this before.

    I texted one of my obgyns who gave me a box of Visanne which I have yet taken. I explained to him that I am currently on Cerazette and told him all the funny womb symptoms I'm feeling; and again, he suggested I start the Visanne asap.

    I realllyyyyy don't know what to do; if I should just persevere with Cerazette or change AGAIN from Cyclofem to Cerazette and to Visanne.

    I actually would like to get another transvag ultrasound again and see it things have improved or gotten worse down there but other than that, I feel like I'm stuck with this pain for the time being.

    All the while, all 5 doctos I've seen have told me to try and have a baby asap but I don't think my bf and I are ready for that, plus it's kinda sad to start a family because you're forced to do it due to a condition.

    I know none of you are doctors, but if you were me; would you give Cerazette a few more weeks, or would you switch to Visanne like the obgyn said?

    Thanks!

    Xx

  • You could try, I found the endo belly calms down after a month but starts up again if your really active on my pill.

    I have pain all the time that feels like a serrated knife playing violin.

    I know this is going to sound weird but I feel so weird about endo belly and no one I know has experienced this symptom and when I asked the other ladies said they felt their period from it (I do too).

    I have a high cervix and when I get endo belly I feel like there's a huge amount of pressure right on top of it. Then after the endo belly has gone down a bit I feel like something's stuck right there then I feel like I'm letting out gas and I'll walk around till I feel the blockage is gone then I get a lot of discharge.

    I think you should try visanne if it's just pills then you can stop and switch to cezarette right after.

  • Hi traubelein

    I'm sorry not too sure what to suggest! Maybe it's worth persevering for a little longer to see if the symptoms ease? (My dr said it could take up to 6 months for your body to calm down) But I didn't have your symptoms and this does seem to go against what your dr is advising..

    Is it possible to have an actual appointment with your dr instead and maybe they can discuss all the options in more detail?

    Hope all goes well xx

  • Hi both,

    I'm actually in Penang right now and saw a new doctor this morning. Long story short confirm (again) on my adenomyosis and endo but there seems to be an adhesion of my left ovary to my uterus!! I hope she's okay and can be saved!!! I'm having my first laparoscopy tomorrow. Has anyone one of you had one? Any tips for me? I'm so nervous loll!

You may also like...